MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the end of the first orange hub of the turbo-ject® single lumen minocycline/rifampin power-injectable picc (peripherally inserted central catheter) was leaking.The patient presented to the emergency department once the leak was noticed, and then went to the operating room for a replacement that same day.The customer later clarified that the hub itself was not cracked, but rather the tubing at the hub was what leaked.The catheter had been implanted about 3 months.The catheter lumen with the failed hub was used for the injection of drugs and for blood withdrawal.The device is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.A review of documentation, manufacturing instructions, dimensional verification, complaint history, device history record, instructions for use (ifu), quality control, visual inspection and functional testing of the returned device was conducted during the investigation.One catheter was returned in the used and damaged condition.There is visible biomatter present throughout the lumen of the extension tubing and on the outside of the catheter.The extension tubing has a hole in it that is completely concealed within the orange luer hub.The outer diameter and length of the extension tube were both measured and found to be within specification.When room temperature water was injected through the catheter, it leaked from the hole in the extension tube beneath the orange hub.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Review of the device history record of the finished product shows no nonconforming events.There were no other reported complaints for this lot number.Based on the provided information, inspection of returned product, and the results of the investigation; a definitive root cause could not be determined.However, appropriate measures have been initiated for this failure mode.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
TURBO-JECT® SINGLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7098021
Report Number1820334-2017-04155
Device Sequence Number11058454
Product Code LJS
UDI-Device Identifier00827002345539
UDI-Public(01)00827002345539(17)190126(10)7874052
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-NT-ABRM-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer01/26/2018
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;